Facial tingling is a cardinal sign of low calcium levels. It is also sometimes too quickly diagnosed by doctors as "anxiety".
Twitching and muscle fasiculations can signal an imbalance of calcium and magnesium. Some drugs deplete calcium like the blood pressure drugs in the calcium channel blockers ( diltiazem and verapamil) and antiseizure (gabapentin/Lyrica included) drugs, because they block Vit D and calcium. People taking long term acid blocking drugs for GERD become low in calcium because they cannot absorb it anymore due to the low stomach acid (acid is required for absorption).
Some people who take SSRI/SSNI drugs long term develop a down regulation of dopamine as a side effect. This can lead to a tardive like movement disorder of the face/mouth and neck as well as leg cramping etc. This would include Cymbalta.
Ann Pharmacother. 1998 Jun;32(6):692-8.
Selective serotonin-reuptake inhibitor-induced movement disorders.
Gerber PE, Lynd LD.
Faculty of Pharmaceutical Sciences, University of British Columbia, Vancouver, Canada.
OBJECTIVE: To compile and evaluate all available data suggesting an association between selective serotonin-reuptake inhibitor (SSRI) administration and the occurrence of movement disorders, and to characterize these reactions in terms of onset, duration, treatment and outcome, and potential predisposing factors. METHODOLOGY: Reports of movement disorders were identified by conducting a comprehensive literature search that included tertiary adverse drug reaction resources, MEDLINE, EmBASE, Biological Abstracts, Current Contents, Reactions, ClinAlert, and International Pharmaceutical Abstracts. In addition, reports were solicited from the Canadian proprietary manufacturers of SSRIs, and from the Therapeutic Products Program of Health Canada. Each case was then classified according to the description of the movement disorder, based on predefined diagnostic criteria. RESULTS: A total of 127 published reports of SSRI-induced movement disorders were identified involving akathisia (n = 30), dystonia (19), dyskinesia (12), tardive dyskinesia (6), parkinsonism (25), and 15 cases of mixed disorders. Ten isolated cases of bruxism were identified. Ten additional reports could not be classified. Manufacturers of SSRIs provided 49 reports of akathisia, 44 of dystonia, 208 of dyskinesia, 76 of tardive dyskinesia, 516 of parkinsonism, and 60 of bruxism. Treatment strategies included discontinuation of the SSRI; dosage reduction; or the addition of a benzodiazepine, beta-blocker, or anticholinergic agent. CONCLUSIONS: SSRI use appears to be associated with the development of movement disorders, as either a direct result of the drug or exacerbation of an underlying condition. Predisposing factors may include the use of neuroleptics, existing neurologic diagnoses, or preexisting movement disorders. Clinicians should be cognizant of the potential for these reactions, as prompt recognition and management is essential in preventing potentially significant patient morbidity.
PMID: 9640489 [PubMed - indexed for MEDLINE]
Bruxism is clenching the teeth during sleep, which puts alot of stress on the facial muscles.
If you have been taking any SSRI/SSNI drug for more than a few months, it may contribute to movement disorders. Please discuss this with your doctor.
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei
This is our fledgling baby hummingbird at sunset perched near the feeder, waiting during the last minutes before dark for a last meal. The hummingbirds have migrated to their warmer Southern climes now until spring.
Please use the search function to find more information here in our forums. Your keyword must be at least 4 letters long. This is the handy link:
Here is a link to our guidelines that explains how to post links and information properly here due to copyright laws: